Ohio, 2013

Winter Storm in Ohio, February 1, 2013

February 1, 2013 · NWS CLE · 3 events in 3 counties and zones

An arctic cold front moved across the Upper Ohio Valley early on January 31st. Cold westerly winds behind the cold front caused lake effect snow showers to develop before daybreak on the 31st.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$250,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CLE wrote it up.

An arctic cold front moved across the Upper Ohio Valley early on January 31st. Cold westerly winds behind the cold front caused lake effect snow showers to develop before daybreak on the 31st. The snow showers intensified around midday with periods of moderate to heavy snow during the afternoon and evening hours. Visibilities were near zero at times with snowfall rates approaching two inches per hour. The westerly winds gusted in excess of 30 mph causing much blowing and drifting. Intermittent snow continued into the 1st with the snow shower activity diminishing from west to east during the evening. Snowfall totals ranged from a few inches in western Cuyahoga County to over a foot in portions of Ashtabula County. Peak totals included: 14.3 inches at Pierpont in Ashtabula County; 9.6 inches at Thompson in Geauga County and 9.0 inches at Garfield Heights in Cuyahoga County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jan 31, 11:57 PM EST, 3 minutes earlier.

Area forecast discussion, Jan 31, 11:57 PM EST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1157 PM EST THU JAN 31 2013

.SYNOPSIS...
A TROUGH WILL REMAIN ACROSS THE EASTERN GREAT LAKES THROUGH
FRIDAY. THIS WILL CONTINUE LAKE EFFECT SNOW THROUGH FRIDAY NIGHT.
HIGH PRESSURE MOVES SOUTH OF THE AREA FRIDAY NIGHT WITH ANOTHER A
DISTURBANCE MOVING ACROSS THE REGION THIS WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
EXCEPT FOR THE SNOW BELT THE SNOW SHOWERS ARE ON THE DECREASE FOR
THE TIME BEING. WAITING FOR THE NEXT SHORTWAVE TO CAUSE MORE SNOW
SHOWERS AND A SLIGHT WIND SHIFT TO THE WEST NORTHWEST. AT THIS
TIME NOT EXPECTING ENOUGH SNOW IN THE SECONDARY SNOW
BELT...NORTHERN SUMMIT...PORTAGE AND TRUMBULL TO WARRANT AN
ADVISORY AT THIS TIME..BUT THIS WILL HAVE TO BE MONITORED BY THE
NEXT SHIFTS. MADE SOME MINOR ADJUSTMENTS TO THE LOWS. COLD AIR
CONTINUES TO SEEP IN.

PREVIOUS DISCUSSION...
LAKE EFFECT TO BECOME MORE ORGANIZED THIS EVENING AND OVERNIGHT
WITH THE APPROACH OF A TROUGH AND COLDER AIR. GENERAL CYCLONIC
FLOW HAS ALLOWED FOR INTERMITTENT SNOW SHOWERS THROUGH THE
AFTERNOON. THIS SHOULD WANE SOMEWHAT...BUT THEN WITH THE PASSAGE
OF A TROUGH TONIGHT...PICK UP SLIGHTLY. OUTSIDE OF THE SNOWBELT
LITTLE OR NO SNOW ACCUMULATION. BORDERING THE SNOWBELT/LAKE EFFECT
SNOW WARNING AMOUNTS WILL GENERALLY BE 2 TO 4 INCHES. CONDITIONS
WILL GET BETTER FOR LES TONIGHT. ARRIVAL OF ADDITIONAL COLD AIR
WILL INCREASE INSTABILITY INTO THE MODERATE AND EXTREME RANGE.
WINDS WILL LESSEN SOME WHICH WILL HELP RESIDENCE TIME. DEPTH OF
MOISTURE INCREASES WITH THE TROUGH. WEST FLOW WILL CONTINUE AHEAD
OF THE TROUGH FOCUSING SNOW BANDS INTO NW PA. WITH THE SUBTLE WIND
SHIFT TO THE WEST-NORTHWEST AND NORTHWEST TOWARD MORNING...EXPECT
THE HEAVIEST AREA OF SNOW TO SHIFT SOUTHWARD. IF FLOW BECOMES
NORTHWEST ENOUGH THEN WE MAY SEE A DISRUPTION OF A PRIMARY BAND
AND INSTEAD MULTIPLE BANDS DEVELOP. WINDS WILL REMAIN ELEVATED AND
GUSTY CAUSING BLOWING AND DRIFTING OF SNOW. TEMPERATURES WILL
DROP DOWN INTO THE TEENS TONIGHT. SKIES WILL REMAIN CLOUDY AREA-
WIDE.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
FOR FRIDAY AND FRIDAY NIGHT SNOW SHOWERS WILL BE CONFINED TO THE
SNOWBELT AND THE IMMEDIATE SURROUNDING AREA. ADDITIONAL
ACCUMULATIONS FRIDAY AND FRIDAY NIGHT. SNOW TOTALS FROM THURSDAY
AFTERNOON THROUGH EARLY SATURDAY MORNING WILL RANGE FROM 6 TO 12
INCHES ACROSS THE SNOWBELT...WITH AMOUNTS IN EXCESS OF A FOOT
WHERE THE BANDS PERSIST. WINDS WILL STILL BE TROUBLESOME...WITH
DIMINISHING NOT HAPPENING UNTIL FRIDAY NIGHT. THIS WILL CAUSE
BLOWING AND DRIFTING TO CONTINUE. HIGH PRESSURE PASSES TO OUR
SOUTH OVER THE COURSE OF THE DAY FRIDAY. WILL SEE A DIMINISHING
TREND FRIDAY NIGHT AND A SHIFT OF REMAINING LAKE EFFECT UP THE
SHORELINE. TEMPERATURES WILL STILL STRUGGLE WITH COLD TROUGH
ALOFT. WILL STICK WITH LOWER 20S AT BEST DURING THE DAY AND SINGLE
DIGITS FRIDAY NIGHT.

MODELS CONTINUE TO MOVE LOW PRESSURE ACROSS THE CENTRAL/LOWER
LAKES THIS WEEKEND. THERE IS A FEW OPPORTUNITIES FOR LIGHT LIFT AS
WE GET UPPER SUPPORT BOTH SATURDAY AND SUNDAY. BRING THE NEXT
BATCH OF SYNOPTIC SNOW SATURDAY VS FRIDAY NIGHT. THIS WILL BRING A
GENERAL LIGHT SNOWFALL TO THE REGION.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
MODELS CONTINUE TO INDICATE THAT A SERIES OF CLIPPER TYPE LOWS WILL
CROSS THE REGION MON INTO TUE THEN HIGH PRESSURE FINALLY MOVES
ACROSS THE AREA WED BEFORE ANOTHER LOW COULD START TO AFFECT THE
AREA BY LATE THU. MON THRU WED THE AIRMASS STILL LOOKS TO BE COLD
WITH TEMPS A LITTLE BELOW NORMAL AND PRECIP TYPE AS SNOW THEN A
LITTLE MODERATING OF TEMPS SHOULD OCCUR FOR THU AND PRECIP TYPE
LOOKS QUESTIONABLE AND COULD BE MOSTLY RAIN.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
AN UPPER TROUGH OF LOW PRESSURE OVER THE SOUTHERN GREAT LAKES WILL
CONTINUE SWINGING TO THE EAST THROUGH FRIDAY. THE MAIN DRIVER FOR
WEATHER ACROSS THE AREA THROUGH THE PERIOD WILL BE THE LAKE EFFECT
SNOW AND A CONTINUATION OF GUSTY WINDS. FOR THE OVERNIGHT LAKE
EFFECT SNOW SHOWERS OFF LAKE MICHIGAN MAY IMPACT TOL AND FDY WITH
SOME MVFR SNOW SHOWERS LATER OVERNIGHT BUT LOOKS LIKE THE FETCH
INTO NW OH FROM LAKE MICHIGAN WILL DIMINISH MID MORNING. MFD MAY
GET SOME IFR SNOW SHOWERS BASED ON UPSLOPE WNW FLOW BUT THINKING
MUCH OF THE SNOW SHOWER ACTIVITY WILL BE MVFR. ACROSS THE EAST
LAKE EFFECT SNOW SHOWERS WILL BE LIKELY WITH PERIODIC IFR
CONDITIONS THROUGH THE MORNING. SNOW SHOWERS GRADUALLY ENDING IN
THE AFTERNOON BUT LOOKS LIKE ERI WILL BE IMPACTED THROUGH MUCH OF
THE DAY.

OUTLOOK...NON VFR LIKELY THROUGH FRI NIGHT FOR MAINLY ERI. WIDESPREAD
NON VFR WILL DEVELOP WITH SNOW SATURDAY AND CONTINUE INTO SUNDAY
BUT SHIFT INTO MAINLY THE SNOWBELT. MORE WIDESPREAD NON VFR SHOULD
RETURN MON AND TUE.

&&

.MARINE...
THE GALE WARNING WILL CONTINUE UNTIL 10 PM TONIGHT FROM AVON POINT
TO RIPLEY NEW YORK. GALE FORCE SUSTAINED WINDS WILL LIKELY DIMINISH
EARLY THIS EVENING BUT FREQUENT GALE FORCE GUSTS WILL PERSIST INTO
EARLY TONIGHT. THE EASTERN BASIN WILL EXPERIENCE THE STRONGEST
WINDS. THE GALE WARNING AREA WILL TRANSITION TO SMALL CRAFT ADVISORY
BY THE 10 PM ISSUANCE TONIGHT.

SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL FRIDAY AFTERNOON FOR
THE NEARSHORE WATERS OF WESTERN LAKE ERIE. WINDS WILL STAY IN THE
20-30 KNOTS RANGE...CAUSING WAVES TO REACH 4 TO 6 FEET THROUGH THIS
EVENING.

THE WINDS WILL START TO BACK SLIGHTLY LATER TONIGHT AHEAD OF THE
NEXT TROUGH SWINGING ACROSS THE LAKE. WINDS WILL BE VERY SLOW TO
DIMINISH UNTIL FRIDAY NIGHT OR SATURDAY AS THE NEXT LOW PRESSURE-
ALBERTA CLIPPER DROPS ACROSS THE LOWER LAKES AND THE GRADIENT
LIGHTENS.

ANOTHER CLIPPER IS POSSIBLE FOR MONDAY BUT WE STILL HAVE A LITTLE
TIME BEFORE IT GETS HERE EARLY NEXT WEEK.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...LAKE EFFECT SNOW WARNING UNTIL 6 AM EST SATURDAY FOR
     OHZ011>014-089.
PA...LAKE EFFECT SNOW WARNING UNTIL 6 AM EST SATURDAY FOR
     PAZ001>003.
MARINE...LOW WATER ADVISORY UNTIL 9 AM EST FRIDAY FOR LEZ142>144-
     162>164.
     SMALL CRAFT ADVISORY UNTIL 3 PM EST SATURDAY FOR LEZ146>149.
     SMALL CRAFT ADVISORY UNTIL 4 PM EST FRIDAY FOR LEZ142>145.

&&

SYNOPSIS...OUDEMAN
NEAR TERM...KIELTYKA/OUDEMAN
SHORT TERM...OUDEMAN
LONG TERM...ADAMS
AVIATION...ABE
MARINE...BC/JAMISON
Hazardous weather outlook, Jan 31, 2:48 PM EST, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
248 PM EST THU JAN 31 2013

OHZ011>014-089-PAZ001>003-012000-
CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE-
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
248 PM EST THU JAN 31 2013

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 6 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ003-006>010-017>023-027>033-036>038-047-012000-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-HANCOCK-SENECA-HURON-
MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-
WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
248 PM EST THU JAN 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ142>144-162>164-012000-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
248 PM EST THU JAN 31 2013

...LOW WATER ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LOW WATER ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-146>149-166>169-012000-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
248 PM EST THU JAN 31 2013

...GALE WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ145-165-012000-
VERMILION TO AVON POINT OH-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
248 PM EST THU JAN 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OUDEMAN

In the hours before

Local storm report, Jan 31, 7:48 PM EST, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
748 PM EST THU JAN 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     SNOW             WATERFORD               42.03N  80.08W
01/31/2013  M2.1 INCH        ERIE               PA   TRAINED SPOTTER

            12 HOUR SNOWFALL.

0650 PM     SNOW             THOMPSON 5SW            41.65N  81.09W
01/31/2013  M3.2 INCH        GEAUGA             OH   TRAINED SPOTTER

            12 HOUR SNOWFALL.

0740 PM     SNOW             NORTHEAST 6SW           42.13N  79.89W
01/31/2013  M6.0 INCH        ERIE               PA   TRAINED SPOTTER

            12 HOUR SNOWFALL.

&&

EVENT NUMBER CLE1300303
EVENT NUMBER CLE1300304
EVENT NUMBER CLE1300305

KIELTYKA
Local storm report, Jan 31, 7:53 PM EST, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
753 PM EST THU JAN 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0752 PM     SNOW             PIERPONT 2SE            41.74N  80.54W
01/31/2013  M5.5 INCH        ASHTABULA          OH   TRAINED SPOTTER

            12 HOUR SNOWFALL.

&&

EVENT NUMBER CLE1300306

KIELTYKA
Local storm report, Jan 31, 10:08 PM EST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1008 PM EST THU JAN 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     SNOW             ERIE AIRPORT            42.08N  80.18W
01/31/2013  M2.3 INCH        ERIE               PA   SNOW SPOTTER

            12 HOUR SNOWFALL.

0700 PM     SNOW             FAIRVIEW                42.02N  80.25W
01/31/2013  M2.1 INCH        ERIE               PA   SNOW SPOTTER

            12 HOUR SNOWFALL.

0700 PM     SNOW             CONNEAUTVILLE 6SW       41.71N  80.43W
01/31/2013  M4.0 INCH        CRAWFORD           PA   SNOW SPOTTER

            12 HOUR SNOWFALL.

0700 PM     SNOW             EDINBORO                41.87N  80.13W
01/31/2013  M3.0 INCH        ERIE               PA   TRAINED SPOTTER

            12 HOUR SNOWFALL.

0700 PM     SNOW             FRANKLIN CTR            41.92N  80.24W
01/31/2013  M2.8 INCH        ERIE               PA   SNOW SPOTTER

            24 HOUR SNOWFALL.

0700 PM     SNOW             MILLCREEK TWP           42.06N  80.12W
01/31/2013  M2.6 INCH        ERIE               PA   SNOW SPOTTER

            12 HOUR SNOWFALL.

&&

EVENT NUMBER CLE1300307
EVENT NUMBER CLE1300308
EVENT NUMBER CLE1300309
EVENT NUMBER CLE1300310
EVENT NUMBER CLE1300311
EVENT NUMBER CLE1300312

JAM

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 winter storm. Local standard time, as filed.

Winter Storm, Ashtabula

When
February 1, 12:00 AM EST to 6:00 PM EST
Where
Ashtabula forecast zone
Property damage
$75,000
Reported by
Trained Spotter
Coordinates
41.896, -80.759 (the zone’s center; the record gives no point)

An arctic cold front moved across the Upper Ohio Valley early on January 31st. Cold westerly winds behind the cold front caused lake effect snow showers to develop before daybreak on the 31st. The snow showers intensified around midday with periods of moderate to heavy snow during the afternoon and evening hours. Visibilities were near zero at times with snowfall rates approaching two inches per hour. The westerly winds gusted in excess of 30 mph causing much blowing and drifting. A peak total of 14.3 inches was reported at Pierpont.

Winter Storm, Geauga

When
February 1, 12:00 AM EST to 6:00 PM EST
Where
Geauga forecast zone
Property damage
$50,000
Reported by
Trained Spotter
Coordinates
41.500, -81.179 (the zone’s center; the record gives no point)

An arctic cold front moved across the Upper Ohio Valley early on January 31st. Cold westerly winds behind the cold front caused lake effect snow showers to develop before daybreak on the 31st. The snow showers intensified around midday with periods of moderate to heavy snow during the afternoon and evening hours. Visibilities were near zero at times with snowfall rates approaching two inches per hour. The westerly winds gusted in excess of 30 mph causing much blowing and drifting. A peak total of 9.6 inches was reported at Thompson.

Winter Storm, Cuyahoga

When
February 1, 12:00 AM EST to 6:00 PM EST
Where
Cuyahoga forecast zone
Property damage
$125,000
Reported by
Trained Spotter
Coordinates
41.479, -81.678 (the zone’s center; the record gives no point)

An arctic cold front moved across the Upper Ohio Valley early on January 31st. Cold westerly winds behind the cold front caused lake effect snow showers to develop before daybreak on the 31st. The snow showers intensified around midday with periods of moderate to heavy snow during the afternoon and evening hours. Visibilities were near zero at times with snowfall rates approaching two inches per hour. The westerly winds gusted in excess of 30 mph causing much blowing and drifting. A peak total of 9.0 inches was reported at Garfield Heights.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2013Every state in 2013This day in weather historyWarnings in Ohio, February 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 431467, 431468, 431469.